Alert archive / Vermont / Winter Storm Warnings in 2013

Winter Storm Warning 2, NWS Burlington, VT

February 20, 20136 counties in Vermont

NWS Burlington, VT issued this winter storm warning at Feb 20, 2013, 8:06 PM EST for 6 counties in Vermont. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2013, 8:06 PM EST (01:06 UTC)
Expired
Feb 21, 2013, 12:25 PM EST
In force
16 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 31 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 1.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2013-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2013-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS41 KBTV 210106
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
806 PM EST WED FEB 20 2013

VTZ003-006-008-016>018-211000-
/O.UPG.KBTV.WW.Y.0004.000000T0000Z-130221T2100Z/
/O.NEW.KBTV.WS.W.0002.130221T0106Z-130221T2100Z/
ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE...
MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
806 PM EST WED FEB 20 2013

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM EST
THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS TO 
  INCLUDE THE WESTERN PORTIONS OF ORLEANS...LAMOILLE AND 
  WASHINGTON COUNTIES.

* HAZARD TYPES...MODERATE TO OCCASIONALLY HEAVY SNOW.

* ACCUMULATIONS...8 TO 14 INCHES OF DRY FLUFFY SNOW.

* MAXIMUM SNOWFALL RATE...1 TO 2 INCHES PER HOUR...MAINLY TONIGHT
  INTO THURSDAY MORNING.

* TIMING...MODERATE TO OCCASIONALLY HEAVY SNOW TONIGHT WILL
  GRADUALLY TAPER OFF THURSDAY AFTERNOON.

* IMPACTS...DIFFICULT TRAVEL DUE TO SNOW COVERED ROADS AND 
  REDUCED VISIBILITIES.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...LOWS 13 TO 17. HIGHS IN THE MID 20S.

* VISIBILITIES...LESS THAN ONE HALF MILE AT TIMES IN MODERATE TO 
  OCCASIONALLY HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
4 follow-up statements
104 
WWUS41 KBTV 210841
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
341 AM EST THU FEB 21 2013

VTZ003-006-008-016>018-211700-
/O.CON.KBTV.WS.W.0002.000000T0000Z-130221T2100Z/
ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE...
MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
341 AM EST THU FEB 21 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER
STORM WARNING FOR SNOW...UNTIL 4 PM EST THIS AFTERNOON.

* LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS AND THE
  WESTERN PORTIONS OF ORLEANS...LAMOILLE AND WASHINGTON COUNTIES.

* HAZARD TYPES...MODERATE TO OCCASIONALLY HEAVY SNOW.

* ACCUMULATIONS...8 TO 16 INCHES OF DRY FLUFFY SNOW WITH 10 TO 20
  INCHES EXPECTED ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS.

* MAXIMUM SNOWFALL RATE...1 TO 2 INCHES PER HOUR AT TIMES.

* TIMING...MODERATE TO OCCASIONALLY HEAVY SNOW CONTINUES THROUGH
  EARLY AFTERNOON BEFORE GRADUALLY TAPERING OFF.

* IMPACTS...DIFFICULT TRAVEL DUE TO SNOW COVERED ROADS...REDUCED
  VISIBILITIES...AND BLOWING SNOW CAUSING DRIFTING.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...HIGHS IN THE LOWER 20S.

* VISIBILITIES...LESS THAN ONE HALF MILE AT TIMES IN MODERATE TO 
  OCCASIONALLY HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS AND IN NORTH CENTRAL
VERMONT SHOULD BE AWARE THAT HEAVY SNOW WILL CONTINUE THROUGHOUT THE
DAY RESULTING IN DIFFICULT TRAVEL CONDITIONS. LOW VISIBILITIES AND
DRIFTING SNOW WILL ALSO COMPLICATE TRAVEL. TAKE THE NECESSARY ACTIONS
WHEN DEALING WITH THIS STORM.

&&

$$

EVENSON
464 
WWUS41 KBTV 211439
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
939 AM EST THU FEB 21 2013

VTZ017-212100-
/O.CAN.KBTV.WS.W.0002.000000T0000Z-130221T2100Z/
/O.NEW.KBTV.WW.Y.0005.130221T1439Z-130221T2100Z/
EASTERN CHITTENDEN-
INCLUDING THE CITY OF...UNDERHILL
939 AM EST THU FEB 21 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* LOCATIONS...WESTERN CHITTENDEN COUNTY.

* HAZARD TYPES...LIGHT TO MODERATE SNOW.

* ACCUMULATIONS...2 TO 4 INCHES OF DRY FLUFFY SNOW THROUGH THIS
  AFTERNOON...FOR A STORM TOTAL OF 4 TO 8 INCHES.

* MAXIMUM SNOWFALL RATE...UP TO A HALF INCH PER HOUR...MAINLY 
  THIS AFTERNOON THROUGH EVENING.

* TIMING...LIGHT SNOW THIS MORNING WILL BECOME OCCASIONALLY
  MODERATE THROUGH EARLY AFTERNOON BEFORE GRADUALLY TAPERING OFF
  THIS EVENING.

* IMPACTS...DIFFICULT TRAVEL DUE TO SNOW COVERED ROADS...REDUCED 
  VISIBILITIES...AND BLOWING SNOW CAUSING DRIFTING.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...HIGHS IN THE LOWER 20S.

* VISIBILITIES...LESS THAN ONE HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS SHOULD BE
AWARE THAT SNOW WILL CONTINUE THROUGHOUT THE DAY RESULTING IN
DIFFICULT TRAVEL CONDITIONS. LOW VISIBILITIES AND DRIFTING SNOW
WILL ALSO COMPLICATE TRAVEL. TAKE THE NECESSARY ACTIONS WHEN
DEALING WITH THIS STORM.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

VTZ008-018-211545-
/O.CAN.KBTV.WS.W.0002.000000T0000Z-130221T2100Z/
WASHINGTON-EASTERN ADDISON-
INCLUDING THE CITIES OF...MONTPELIER...BRISTOL...RIPTON
939 AM EST THU FEB 21 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
WINTER STORM WARNING FOR WASHINGTON AND EASTERN ADDISON COUNTIES
OF VERMONT.

LIGHT SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE DAY...BUT
ADDITIONAL ACCUMULATIONS WILL BE LIGHT ACROSS THE AREA...MAINLY
LESS THAN 2 INCHES.

$$

VTZ003-006-016-212100-
/O.CON.KBTV.WS.W.0002.000000T0000Z-130221T2100Z/
ORLEANS-LAMOILLE-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE...
ENOSBURG FALLS...RICHFORD
939 AM EST THU FEB 21 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER
STORM WARNING FOR SNOW...UNTIL 4 PM EST THIS AFTERNOON.

* LOCATIONS... EXTREME WESTERN ORLEANS...NORTHERN LAMOILLE AND
  EASTERN FRANKLIN COUNTIES OF VERMONT.

* HAZARD TYPES...LIGHT TO MODERATE SNOW.

* ACCUMULATIONS...2 TO 5 INCHES OF DRY FLUFFY SNOW THROUGH THIS
  AFTERNOON...FOR A STORM TOTAL OF 15 TO 25 INCHES.

* MAXIMUM SNOWFALL RATE...UP TO 1 INCH PER HOUR...MAINLY THIS 
  AFTERNOON THROUGH EVENING.

* TIMING...LIGHT SNOW THIS MORNING WILL BECOME OCCASIONALLY
  MODERATE THROUGH EARLY AFTERNOON BEFORE GRADUALLY TAPERING OFF
  THIS EVENING.

* IMPACTS...DIFFICULT TRAVEL DUE TO SNOW COVERED ROADS...REDUCED 
  VISIBILITIES...AND BLOWING SNOW CAUSING DRIFTING.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...HIGHS AROUND 20.

* VISIBILITIES...LESS THAN ONE HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS AND IN NORTH
CENTRAL VERMONT SHOULD BE AWARE THAT HEAVY SNOW WILL CONTINUE
THROUGHOUT THE DAY RESULTING IN DIFFICULT TRAVEL CONDITIONS. LOW
VISIBILITIES AND DRIFTING SNOW WILL ALSO COMPLICATE TRAVEL. TAKE
THE NECESSARY ACTIONS WHEN DEALING WITH THIS STORM.

&&

$$

LAHIFF
766 
WWUS41 KBTV 211445 CCA
WSWBTV

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
945 AM EST THU FEB 21 2013

VTZ017-212100-
/O.CAN.KBTV.WS.W.0002.000000T0000Z-130221T2100Z/
/O.COR.KBTV.WW.Y.0005.130221T1445Z-130221T2100Z/
EASTERN CHITTENDEN-
INCLUDING THE CITY OF...UNDERHILL
945 AM EST THU FEB 21 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* LOCATIONS...EASTERN CHITTENDEN COUNTY.

* HAZARD TYPES...LIGHT TO MODERATE SNOW.

* ACCUMULATIONS...2 TO 4 INCHES OF DRY FLUFFY SNOW THROUGH THIS
  AFTERNOON...FOR A STORM TOTAL OF 4 TO 8 INCHES.

* MAXIMUM SNOWFALL RATE...UP TO A HALF INCH PER HOUR...MAINLY 
  THIS AFTERNOON THROUGH EVENING.

* TIMING...LIGHT SNOW THIS MORNING WILL BECOME OCCASIONALLY
  MODERATE THROUGH EARLY AFTERNOON BEFORE GRADUALLY TAPERING OFF
  THIS EVENING.

* IMPACTS...DIFFICULT TRAVEL DUE TO SNOW COVERED ROADS...REDUCED 
  VISIBILITIES...AND BLOWING SNOW CAUSING DRIFTING.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...HIGHS IN THE LOWER 20S.

* VISIBILITIES...LESS THAN ONE HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS SHOULD BE
AWARE THAT SNOW WILL CONTINUE THROUGHOUT THE DAY RESULTING IN
DIFFICULT TRAVEL CONDITIONS. LOW VISIBILITIES AND DRIFTING SNOW
WILL ALSO COMPLICATE TRAVEL. TAKE THE NECESSARY ACTIONS WHEN
DEALING WITH THIS STORM.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

VTZ008-018-211545-
/O.CAN.KBTV.WS.W.0002.000000T0000Z-130221T2100Z/
WASHINGTON-EASTERN ADDISON-
INCLUDING THE CITIES OF...MONTPELIER...BRISTOL...RIPTON
945 AM EST THU FEB 21 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
WINTER STORM WARNING FOR WASHINGTON AND EASTERN ADDISON COUNTIES
OF VERMONT.

LIGHT SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE DAY...BUT
ADDITIONAL ACCUMULATIONS WILL BE LIGHT ACROSS THE AREA...MAINLY
LESS THAN 2 INCHES.

$$

VTZ003-006-016-212100-
/O.CON.KBTV.WS.W.0002.000000T0000Z-130221T2100Z/
ORLEANS-LAMOILLE-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE...
ENOSBURG FALLS...RICHFORD
945 AM EST THU FEB 21 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER
STORM WARNING FOR SNOW...UNTIL 4 PM EST THIS AFTERNOON.

* LOCATIONS... EXTREME WESTERN ORLEANS...NORTHERN LAMOILLE AND
  EASTERN FRANKLIN COUNTIES OF VERMONT.

* HAZARD TYPES...LIGHT TO MODERATE SNOW.

* ACCUMULATIONS...2 TO 5 INCHES OF DRY FLUFFY SNOW THROUGH THIS
  AFTERNOON...FOR A STORM TOTAL OF 15 TO 25 INCHES.

* MAXIMUM SNOWFALL RATE...UP TO 1 INCH PER HOUR...MAINLY THIS 
  AFTERNOON THROUGH EVENING.

* TIMING...LIGHT SNOW THIS MORNING WILL BECOME OCCASIONALLY
  MODERATE THROUGH EARLY AFTERNOON BEFORE GRADUALLY TAPERING OFF
  THIS EVENING.

* IMPACTS...DIFFICULT TRAVEL DUE TO SNOW COVERED ROADS...REDUCED 
  VISIBILITIES...AND BLOWING SNOW CAUSING DRIFTING.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...HIGHS AROUND 20.

* VISIBILITIES...LESS THAN ONE HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS AND IN NORTH
CENTRAL VERMONT SHOULD BE AWARE THAT HEAVY SNOW WILL CONTINUE
THROUGHOUT THE DAY RESULTING IN DIFFICULT TRAVEL CONDITIONS. LOW
VISIBILITIES AND DRIFTING SNOW WILL ALSO COMPLICATE TRAVEL. TAKE
THE NECESSARY ACTIONS WHEN DEALING WITH THIS STORM.

&&

$$

LAHIFF
004 
WWUS41 KBTV 211725
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1225 PM EST THU FEB 21 2013

VTZ003-006-016-211830-
/O.CAN.KBTV.WS.W.0002.000000T0000Z-130221T2100Z/
ORLEANS-LAMOILLE-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE...
ENOSBURG FALLS...RICHFORD
1225 PM EST THU FEB 21 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
WINTER STORM WARNING FOR EASTERN FRANKLIN...ORLEANS AND LAMOILLE
COUNTIES OF VERMONT.

SNOWFALL AMOUNTS ACROSS THE WARNING AREA THIS MORNING HAVE BEEN
VERY LIGHT...GENERALLY LESS THAN AN INCH...AND WHILE A COUPLE MORE
INCHES OF SNOW IS POSSIBLE THIS AFTERNOON...IT'S NOT ENOUGH TO
WARRANT KEEPING THE WARNING GOING.

$$

VTZ017-211830-
/O.CAN.KBTV.WW.Y.0005.000000T0000Z-130221T2100Z/
EASTERN CHITTENDEN-
INCLUDING THE CITY OF...UNDERHILL
1225 PM EST THU FEB 21 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR EASTERN CHITTENDEN COUNTY OF VERMONT.

SNOWFALL AMOUNTS ACROSS THE ADVISORY AREA THIS MORNING HAVE BEEN
VERY LIGHT...GENERALLY LESS THAN AN INCH...AND WHILE A COUPLE MORE
INCHES OF SNOW IS POSSIBLE THIS AFTERNOON...IT'S NOT ENOUGH TO
WARRANT KEEPING THE ADVISORY GOING.

$$

LAHIFF

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 7:18 PM EST, 48 minutes earlier.

Area forecast discussion, Feb 20, 7:18 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
718 PM EST WED FEB 20 2013

.SYNOPSIS...
CLOUDY SKIES ALONG WITH SCATTERED TO NUMEROUS SNOW SHOWERS OR
FLURRIES WILL BE THE RULE ACROSS OUR REGION THROUGH THURSDAY AS
MOISTURE WRAPS AROUND A SLOW MOVING UPPER LEVEL LOW PRESSURE
SYSTEM ACROSS NEW ENGLAND. HIGH PRESSURE RETURNS BY LATER
THURSDAY NIGHT INTO FRIDAY WITH FAIR WEATHER AND SEASONABLE
TEMPERATURES. BY NEXT WEEKEND ANOTHER AREA OF LOW PRESSURE WILL
BRING A RENEWED THREAT OF SNOW TO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 659 PM EST WEDNESDAY...SOME MINOR ADJUSTMENTS TO HOURLY
PARAMETERS FOR THIS EVENING BASED ON LATEST OBSERVATIONS AND NEAR
TERM GUIDANCE. MOIST CYCLONIC FLOW CONTINUES AROUND SLOW MOVING
UPPER LOW...WITH PRECIPITATION ENHANCED AS SERIES OF VORT LOBES
ROTATE AROUND THE CLOSED LOW. BULK OF PRECIPITATION IS OCCURRING
ALONG AND JUST EAST OF THE WESTERN SLOPES OF VERMONT WHERE
ADVISORIES ARE IN EFFECT. AT LEAST SEVERAL INCHES OF SNOW HAVE
ALREADY ACCUMULATED IN THIS REGION THIS AFTERNOON WITH MORE ON THE
WAY. ELSEWHERE ACROSS THE NORTH COUNTRY...SCATTERED TO NUMEROUS
SNOW SHOWERS...BUT SNOWFALL RATES AND COVERAGE LESS THAN OVER THE
WESTERN SLOPES.

PREVIOUS DISCUSSION...
FORECAST REMAINS ON TRACK FOR THIS EVENING/TONIGHT AS LARGE SCALE
UPPER GYRE CONTINUES TO PINWHEEL ACROSS NORTHERN NEW ENGLAND AND
SOUTH CENTRAL CANADA. AS THIS FEATURE CONTINUES TO TRUDGE SLOWLY
EAST TONIGHT AN INCREASINGLY MOIST...CYCLONIC FLOW WILL DEVELOP
ACROSS OUR REGION WITH A BROAD INCREASE IN SNOW SHOWER
ACTIVITY...ESPECIALLY NORTH. THAT SAID...SEVERAL AREAS HAVE
ALREADY SEEN A DECENT COVERAGE OF LIGHT SNOW/SNOW SHOWERS
TODAY...NAMELY ACROSS THE FAR NORTHERN GREEN MOUNTAINS FROM MT
MANSFIELD NORTHWARD...AND DOWN IN THE KILLINGTON/OKEMO AREAS WHERE
LOCAL DOWNSTREAM ENHANCEMENT OF LAKE ONTARIO LAKE EFFECT PLUME HAS
OCCURRED. MEAN FROUDE NUMBER VALUES REMAIN QUASI-STATIC NEAR
CRITICAL VALUES UNTIL AROUND MIDNIGHT OR SO...THUS BEST INITIAL
ACCUMULATIONS WILL CONTINUE JUST WEST OF THE NRN GREEN MTN SPINE
AND SLIGHTLY EAST WHERE SOME MODEST ACCUMULATIONS WILL BE LIKELY.
ELSEWHERE...MAINLY VERY LIGHT SNOW/FLURRIES WITH ONLY MINOR
ACCUMULATIONS AT BEST GIVEN MEAN FLOW REMAINS WEST TO WEST-
NORTHWESTERLY AND SHADOWING EFFECTS DOMINATE. BY LATER TONIGHT
FLOW TRENDS SUB-CRITICAL AS LOW LEVEL FLOW BACKS TO NORTHWESTERLY
WITH APROACH OF ROBUST H5 TROUGH AXIS AND ACCOMPANYING SHORTWAVE.
THUS AREAL COVERAGE OF SNOWS/SNOW SHOWERS SHOULD TEND TO INCREASE
FURTHER AND BACK WESTWARD OUT INTO THE VT SIDE OF THE NORTHERN
CHAMPLAIN VALLEY TOWARD MORNING. ELSEWHERE...STILL A DECENT
COVERAGE OF LIGHT SHSN/FLURRIES...BUT INTENSITY AND ACCUMULATIONS
SLIGHTLY LESS. THUS ALL CURRENT ADVISORIES WILL REMAIN IN PLACE.
ONCE AGAIN...I DID OPT TO TREND QUITE A BIT MILDER THAN AVAILABLE
GUIDANCE GIVEN CLOUDS AND AT LEAST SOME BOUNDARY LAYER MIXING.
COMPLETELY THREW OUT THE NAM SOLUTION AS ONCE AGAIN IT APPEARS
MUCH TOO COLD (I.E. KBTV LOW OF +7F)

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 247 PM EST WEDNESDAY...AS WE PROGRESS INTO THURSDAY THE
DECENT COVERAGE OF SNOW SHOWERS/SNOW CONTINUES IN THE ADVISORY
AREA...BUT ALSO TENDS TO MAXIMIZE IN AREAL COVERAGE ACROSS THE
ADIRONDACKS INTO THE CHAMPLAIN VALLEY OF VERMONT WITH PASSAGE OF
AFOREMENTIONED UPPER SHORTWAVE TROUGH AXIS. INDEED MODEL/SOUNDING
PROFILES SHOW A MORE NORTH TO NORTHWESTERLY AND VEERED PROFILE
THROUGH 850 MB AS FLOW CONTINUES SUB-CRITICAL...SUPPORTING THE
IDEA OF ACTIVITY BACKING WESTWARD. BY LATER IN THE DAY AREAL
COVERAGE BEGINS TO SLOWLY DIMINISH AS BEST DYNAMICAL FORCING
SLIDES SOUTH AND EAST AND COLMNAR MOISTURE PROFILES BEGIN TO
SLOWLY THIN. BY DAYS END TOTAL ACCUMULATIONS IN THE ADVISORY AREA
LIKELY TO END UP IN THE 4-8 INCH RANGE WITH LOCAL POINT TOTALS
PERHAPS A TAD HIGHER. ELSEWHERE ACROSS OUR CENTRAL/NORTHERN
COUNTIES AND DOWN ALONG THE SPINE OF THE SOUTHERN GREENS SNOW
TOTALS TO RANGE BETWEEN 1 AND 4 INCHES. EVEN LESS IN THE FAR
SOUTHERN CHAMPLAIN VALLEY AND OUR LOWER CT RIVER VALLEY AREAS FROM
NEWBURY/WHITE RIVER SOUTH. USED A MODEL BLEND ON HIGH TEMPERATURES
OFFERING READINGS MAINLY IN THE 20S WHICH APPEARS REASONABLE GIVEN
LACK OF STRONG LOW LEVEL COLD THERMAL ADVECTION.

BY THURSDAY NIGHT ANY LINGERING EVENING SNOW SHOWERS/FLURRIES TO
COME TO AN END AS FAIRLY AMPLIFIED THOUGH NARROW SHORTWAVE RIDGE
AXIS BUILDS INTO THE REGION. THUS EXPECT SKIES TO START
CLOUDY...THOUGH GRADUALLY THIN TO PTLY CLOUDY/MOSTLY CLEAR BY FRIDAY
MORNING AS LOWS BOTTOM OUT IN THE UPPER SINGLE DIGITS INTO THE TEENS.

FRIDAY WILL BE THE BEST DAY IN THE SHORT TERM PORTIONS OF THE
FORECAST AS SFC TO H5 RIDGING BRIDGES ATOP AND EAST OF THE REGION.
AMPLE SUNSHINE AND MEAN 18Z 925 MB TEMPS IN THE -2C TO -5C RANGE
SHOULD ALLOW SFC TEMPERATURES TO CLIMB NICELY INTO THE 30S FOR MOST
AREAS UNDER LIGHT WINDS.

BY FRIDAY NIGHT CLEAR SKIES GRADUALLY GIVE WAY TO INCREASING CLOUDS
AND CHANCES OF LIGHT SNOW AND/OR SNOW SHOWERS ACROSS OUR
SOUTHWESTERN COUNTIES AS NEXT OCCLUDED FRONTAL ZONE PIVOTS SLOWLY
NORTHEASTWARD INTO OUR REGION. WITH LIGHT FLOW TRENDING SOUTHERLY
OVERNIGHT...LOW TEMPERATURES TO LIKELY TO OCCUR DURING THE FIRST
HALF OF THE NIGHT...THEN TREND STEADY OR SLOWLY RISE THEREAFTER.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 312 PM EST WEDNESDAY...SFC HIGH PRESSURE AND RIDGING ALOFT
WILL SHIFT EAST TOWARDS THE ATLANTIC DURING THE DAY SATURDAY. A
WARM FRONT WILL APPROACH FROM THE S AND W. TWO SFC LOWS WILL
APPROACH THE NE...ONE NORTHERN STREAM TRAVERSING ACROSS THE
CENTRAL GREAT LAKES AND A SOUTHERN STREAM LOW MOVING UP THE
CAROLINAS UP TO THE DELMARVA AREA BY LATE SATURDAY. THE WARM
FRONT ASSOCIATED WITH THE FIRST SYSTEM WILL BRING CHC OF PRECIP
TO THE NORTH COUNTRY ON SATURDAY. ACTIVITY WILL BE SHOWERY AND
ONLY CHC AT THIS PT AS THE SECOND SYSTEM COULD BRING A DRY SLOT
TO ITS NORTHERN EDGE...DRYING MOISTURE ASSOCIATED WITH THE WARM
FRONT. SATURDAY NIGHT INTO SUNDAY...THE GREAT LAKES SYSTEM WILL
PHASE WITH THE COASTAL SYSTEM...WEAKENING BUT NOT COMPLETELY
COMBINING. THIS WILL KEEP CHC OF PRECIP OVER THE AREA THROUGHOUT
THE WEEKEND. THE UPPER LEVEL ENERGY FROM THE GREAT LAKES STORM
WILL MOVE OVER THE NORTH COUNTRY IN W-NW FLOW SUNDAY NT INTO
MONDAY...PRODUCING CLOUDS AND SLGT CHC TO LOW CHC FOR SHSN MAINLY
OVER THE HIGH TERRAIN. HIGH PRESSURE WILL BEGIN TO BUILD IN EARLY
MONDAY WITH RIDGING ALOFT CRESTING OVER THE REGION MONDAY NIGHT
INTO EARLY TUESDAY. A MORE POTENT SYSTEM ORIGINATING OVER THE
PACIFIC WILL STRENGTHEN IN THE LEE OF THE ROCKIES ON
MONDAY...GATHERING GULF MOISTURE EARLY NEXT WEEK AS IT MOVES
TOWARD THE NE. WAA AHEAD OF THE SYSTEM WILL BRING LOW CHC POPS IN
ON TUESDAY INTO TUESDAY NIGHT.

TEMPERATURES WILL BE ABOVE NORMAL WITH DAYTIME MAXES IN THE M30S-
L40S IN THE VALLEYS AND M20S-L30S IN THE HIGHER TERRAIN. THESE
WARM TEMPS DURING THE DAY WILL ALLOW SNOW TO MIX AND CHANGE TO
RAIN IN THE VALLEYS OVER THE WKND AFTNS. MIN TEMPS WILL GENERALLY
BE IN THE M20S IN THE VALLEYS AND TEENS IN THE HIGHER TERRAIN.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...UPSLOPE SNOW SHOWERS WITH ASSOCIATED
MVFR/IFR VISIBILITIES WILL CONTINUE TO IMPACT MPV...MSS AND SLK.
THE REST OF THE TAF SITES WILL STAY VFR TO MVFR WITH BKN/OVC
CEILINGS BETWEEN 2.5-4.5KFT. AROUND 08Z OR SO...EXPECT THAT SOME
OF THE STEADIER SNOW ALONG THE WESTERN SLOPE OF THE GREEN
MOUNTAINS TO BEGIN TO FILL BACK IN TOWARDS BTV AND PERHAPS INTO
PBG AS FLOW OVER THE MOUNTAINS BECOMES BLOCKED. HAVE INDICATED
3-5SM VISIBILIITES FOR BTV AND PBG...THOUGH CAN'T RULE OUT IFR
VISIBILITIES ESPECIALLY FOR BTV. WEST WINDS WILL BECOME NORTHWEST
AROUND 7-10KTS DURING THE OVERNIGHT.

CEILINGS WILL CONTINUE TO STAY BROKEN/OVERCAST VFR/MVFR FOR THE
TAFS ON THURSDAY. EXPECT MOUNTAIN SNOW SHOWERS TO ALSO CONTINUE
TO AFFECT MPV AND SLK ON THURSDAY WITH POSSIBLE MVFR/IFR
CONDITIONS BUT HAVE ALSO SHOWN VCSH AT MSS...PBG AND BTV.
NORTHWEST WINDS CONTINUE AROUND 7-10KTS FOR THURSDAY.

OUTLOOK 00Z FRIDAY THROUGH MONDAY...

A VERTICALLY STACKED AREA OF LOW PRES AND THE ASSOCIATED CYCLONIC
UPSLOPE FLW WL RESULT IN OCCASIONAL SNOW SHOWER ACTIVITY THRU 06Z
FRIDAY. THIS COMBINED WITH SEVERAL EMBEDDED S/W'S WL PRODUCE
PERIODS OF SNOW SHOWERS WITH OCCASIONAL IFR LIKELY AT SLK/MPV AND
MVFR CONDITIONS POSSIBLE AT BTV/MSS/RUT/PBG. THE GREATEST CHC FOR
IFR CONDITIONS AT BTV/RUT/PBG WL BE ON THURSDAY. OTHERWISE...SFC
RIDGE AND IMPROVING CONDITIONS ARE ANTICIPATED ON FRIDAY. FROM
FRIDAY NIGHT THROUGH SUNDAY THERE WILL BE MORE CHANCES FOR SNOW
SHOWERS AND MVFR CONDITIONS. AT THIS POINT HARD TO PINPOINT
POSSIBILITY FOR IFR CONDITIONS WITH THIS SNOW. MONDAY WILL SEE A
RETURN TO HIGH PRESSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 4 PM EST THURSDAY FOR VTZ003-006-
     008-016>018.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...JMG/RJS
SHORT TERM...JMG
LONG TERM...KGM
AVIATION...KGM/LOCONTO
Hazardous weather outlook, Feb 20, 12:06 PM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1206 PM EST WED FEB 20 2013

VTZ003-006-008-016>018-211000-
ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
1206 PM EST WED FEB 20 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL AMOUNTS TODAY
AND THURSDAY TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.

NYZ026>031-034-035-087-VTZ001-002-004-005-007-009>012-019-211000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ESSEX-WESTERN CHITTENDEN-CALEDONIA-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
1206 PM EST WED FEB 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW SHOWERS WILL DEVELOP ACROSS THE REGION TODAY AND CONTINUE
TONIGHT...ESPECIALLY IN THE NORTH WHERE SOME MINOR ACCUMULATIONS
WILL BE POSSIBLE BY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:39 AM ESTWinter Weather AdvisoryBTVChittenden3 hr

Nearby

Winter Storm Warnings in Vermont, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.